U.S. doctors online nowAsk doctors free
Palmdale, CA
A 40-year-old female asked:

I have gad, im taking lexapro (escitalopram) 20mg &buspirone 7.5mg, . can i stop taking meds for 2days to get drunk for 1st time in life? im 40y, woman. feeling bad..

2 doctor answers4 doctors weighed in
Dr. Reid Blackwelder
Family Medicine 38 years experience
Please don't: I think it would be much better to go see someone and talk about what's going on that you feel so bad. Stopping those meds suddenly is a bad idea anyway. To do so to get drunk is really a bad idea! using alcohol to treat feeling bad leads to dangerous consequences. It will not help your mood or your anxiety and may cause serious problems. Please call someone now and be seen.
Dr. Kavitha Gudur
Internal Medicine 28 years experience
NO: What you might want to do is have a follow up with your doctor and see how your gad therapy can be optimized. Please do not stop these medicines suddenly or take them with alcohol. Consequences can be serious.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 6, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.